Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

198 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

On fluoxetine along with topiramate. Started getting angry and frustrated. What's wrong?

Answered by
Dr.
Dr. Sudhir Kumar

Neurologist

Practicing since :1994

Answered : 5737 Questions

default
Posted on Fri, 28 Dec 2012 in Medicines and Side Effects
Question: My wife is a long term user of fluoxetine for depression. However, she has recently (6-8 weeks ago) also been prescribed Topiramate for her migraines. She is taking them both and it has coincided with a significant change in her mental temperament. She is angry and frustrated permanently with almost everyone and everything. Could this be due to the Topiramate or the combination of topiramate with the Prozac?
doctor
Answered by Dr. Sudhir Kumar 3 hours later
Hi,

Thank you for posting your query.

The current change in your wife's temperament and behaviour is most likely related to the use of Topiramate.

Topiramate has no significant interaction with Prozac, and the combination is safe.

However, as your wife is having adverse effects with Topiramate, it may be wise to discontinue it.

The best anti-migraine drug for her could be divalproex sodium, as in addition to migraine prevention, it also has a favourable impact on mood disorders.

Please discuss these issues with her doctor.

I hope it helps. Please get back if you have any more queries.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,   ,  

Recent questions on  Divalproex

doctor1 MD

Hello Dr. Grief. I am a 50 year old female being treated for bipolar 2 and am taking seroquel 75mg and divalproex sodium 750 for some time. I don t feel well now. Having many side effects? What can I do to feel better and be responsible for my well being?

doctor1 MD

I am currently on 400mg zeptol CR along with other anticonvulsants divalproex and lobazam . Due to adverse side effects of carbamezapine, doc has recommended substitution of zeptol with lacoset 100. In what steps do you advise tapering off of...

doctor1 MD

divalproex dr 500mg for a 90 yrs man?

doctor1 MD

I am currently taking 80 mg Latuda, 500 mg divalproex and 10 mg zolpidem . I have been diagnosed as bipolar. For several weeks I have been very shaky and now have difficulties swallowing food without gagging. I am 52 years old also been diagnosed...

doctor1 MD

Saturday morning upon waking my husband had sharp electric shock like pains under his left breast. It was quite constant for about 5 minutes. He is on Divalproex for epilepsy. He had a seizure in April and had two compression fractures T5 & T6, and has had back pain ever since which comes and goes. Could this be serious?

doctor1 MD

My sister has been prescribed divalproex sod er 500mg each (2 tablets) in the evening. She seems very subdued and not her normal self. She is also taking bupropion hcl xl 150mg in the evening. When I told the psychiatrist that she had some trouble eating because of her tremors, he prescribed 10mg of propranolol twice daily. What do you think?

doctor1 MD

I get dizziness in my head and my vision blurs. The times differ everytime it happens. It could last 10 seconds or 20 seconds. I get a weird feeling in my stomach, and my breathing feels nervous. I've since childhood and have been taking meds since then. First I was on tegretol (spelling?) now I am currently taking 1 lamotrigine morning and night and 3 divalproex morning and 4 divalproex at night along with the lamotrogine. My doctor says it could be seizures or epilepsy but I just don't know anymore. Please help.